MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION Synclara Cough System; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

BAXTER HEALTHCARE CORPORATION Synclara Cough System; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M08575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 06/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was hospitalized for pneumonia while using the synclara cough system therapy.The patient was subsequently discharged home, was reported to be doing well, and was cleared by the healthcare team to resume therapy.It was reported that the patient is nonverbal and frequently resisted therapy by fighting against the device, keeping his mouth closed, and holding his breath rather than following the intended inspiratory and expiratory therapy pattern.During treatment sessions, increased mucus production was reportedly observed, and therapy was paused to allow suctioning of secretions because the patient was unable to independently expectorate mucus.A baxter clinical support specialist coordinated retraining and recommended consultation with the patient's healthcare team to assess therapy effectiveness, review prescribed settings, and make any necessary adjustments to improve patient comfort and tolerance.There was no allegation or evidence of a device malfunction.The exact cause of the reported pneumonia remains unknown.Based on the available information, the event is most likely associated with the patient's underlying medical conditions and impaired respiratory status.The poor tolerance and resistance to synclara therapy, including failure to effectively participate in treatment and airway clearance activities, cannot be excluded as contributing factors.The device remains with the patient, who has been cleared to resume therapy following retraining and consultation with the healthcare team.No further information was available at the time of this report.
 
Additional Manufacturer Narrative
The device was not available for evaluation, thus the allegation of resistance to therapy was not able to be confirmed or refuted.The customer chose to remain with the device at this time.There was no allegation or evidence of a device malfunction.The synclara cough system is intended for patients who are unable to cough or clear secretions effectively due to reduced peak cough expiratory flow or respiratory muscle weakness.The device provides noninvasive therapy designed to simulate a cough and assist with secretion clearance in patients with compromised cough effectiveness.

Brand Name
Synclara Cough System
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east NA 76892 3
SN   768923
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
+1(224)270-5355
MDR Report Key50531460
Report Number3008145987-2026-00072
Device Sequence Number9875092
Product Code NHJ
UDI-Device Identifier00887761984554
UDI-Public(01)00887761984554(11)000324
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192143
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM08575
Device Catalogue NumberM08575
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2026
Initial Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2000
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age22 YR
Patient SexMale